Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Superelliptic equations arising from sums of consecutive powers

Tom 172 / 2016

Michael A. Bennett, Vandita Patel, Samir Siksek Acta Arithmetica 172 (2016), 377-393 MSC: Primary 11D61; Secondary 11D41, 11F80, 11F11. DOI: 10.4064/aa8305-12-2015 Opublikowany online: 18 February 2016

Streszczenie

Using only elementary arguments, Cassels solved the Diophantine equation $(x-1)^3+x^3+(x+1)^3=z^2$ (with $x, z \in \mathbb Z$). The generalization $(x-1)^k+x^k+(x+1)^k=z^n$ (with $x, z, n\in \mathbb Z$ and $n\ge 2$) was considered by Zhongfeng Zhang who solved it for $k \in \{ 2, 3, 4 \}$ using Frey–Hellegouarch curves and their corresponding Galois representations. In this paper, by employing some sophisticated refinements of this approach, we show that the only solutions for $k=5$ have $x=z=0$, and that there are no solutions for $k=6$. The chief innovation we employ is a computational one, which enables us to avoid the full computation of data about cuspidal newforms of high level.

Autorzy

  • Michael A. BennettDepartment of Mathematics
    University of British Columbia
    Vancouver, BC, V6T 1Z2 Canada
    e-mail
  • Vandita PatelMathematics Institute
    University of Warwick
    Coventry CV4 7AL, United Kingdom
    e-mail
  • Samir SiksekMathematics Institute
    University of Warwick
    Coventry CV4 7AL, United Kingdom
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek